Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Charleston, SC

May 3, 2016Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 3, 2016, 10:01 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 59 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 10:01 PM EDT (02:01 UTC)
Expired
May 3, 2016, 11:00 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 147 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 10:08 PM EDTTSTM WND DMG1 S West Ashley, SCTREE FELL AT CAR DEALERSHIP ON HIGHWAY 17...DAMAGING AT LEAST ONE VEHICLE. TIME ESTIMATED BASED ON RADAR.
May 3, 10:09 PM EDTTSTM WND DMG1 Wnw Hanahan, SCPOWERLINES REPORTED DOWN IN THE 2700 BLOCK OF STAR DRIVE. TIME ESTIMATED BASED ON RADAR.
May 3, 10:09 PM EDTTSTM WND GST 50Charleston Airport, SCCHS ASOS REPORTED PEAK WIND OF 50 MPH.
May 3, 10:09 PM EDTTSTM WND GST 51Charleston Airport, SCCHS ASOS REPORTED PEAK WIND OF 51 MPH.
May 3, 10:13 PM EDTTSTM WND DMG1 Ene Goose Creek, SCTREE REPORTED DOWN ON RESIDENCE IN THE 100 BLOCK OF OAKSIDE DRIVE. TIME ESTIMATED BASED ON RADAR.
May 3, 10:15 PM EDTTSTM WND DMGNorth Charleston, SCTREE REPORTED DOWN AT THE 1900 BLOCK OF GRAYSON STREET. TIME ESTIMATED BASED ON RADAR.
May 3, 10:17 PM EDTTSTM WND DMGGoose Creek, SCLARGE TREE LIMB FELL THROUGH A ROOF AT THE INTERSECTION OF ADDISON DRIVE AND OAKSIDE DRIVE.
May 3, 10:22 PM EDTTSTM WND DMG1 Wsw Cainhoy, SCTWITTER REPORT SHOWS LARGE TREE SNAPPED IN HALF IN NELLIEFIELD PLANTATION SUBDIVISION. TIME ESTIMATED FROM RADAR
May 3, 10:24 PM EDTTSTM WND DMG2 Ne Wando, SCTREE REPORTED DOWN ACROSS THE ROADWAY ON HALFWAY CREEK ROAD....1 MILE EAST OF HIGHWAY 41. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

551 
WUUS52 KCHS 040201
SVRCHS
SCC015-019-035-040300-
/O.NEW.KCHS.SV.W.0022.160504T0201Z-160504T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 1100 PM EDT

* AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAGNOLIA
  GARDENS...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
  CREEK...HANAHAN...MCCLELLANVILLE AND DOWNTOWN CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN OUTDOOR
SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS TREES AND
UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
      3274 7983 3267 7986 3264 7990 3299 8019
      3325 7951 3324 7946 3322 7945 3322 7944
      3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0201Z 247DEG 45KT 3282 8008 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
059 
WWUS52 KCHS 040230
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT TUE MAY 3 2016

SCC035-040239-
/O.CAN.KCHS.SV.W.0022.000000T0000Z-160504T0300Z/
DORCHESTER SC-
1030 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
      3274 7983 3291 7991 3308 7995 3325 7952
      3324 7950 3324 7948 3323 7948 3324 7947
      3322 7945 3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0229Z 246DEG 46KT 3312 7980 3281 7968 

$$

SCC015-019-040300-
/O.CON.KCHS.SV.W.0022.000000T0000Z-160504T0300Z/
CHARLESTON SC-BERKELEY SC-
1030 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 1029 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF MONCKS CORNER TO 10 MILES EAST
OF MOUNT PLEASANT...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MOUNT PLEASANT...MCCLELLANVILLE...ISLE OF PALMS...SULLIVAN'S
ISLAND...AWENDAW...CAPE ISLAND AND LIGHTHOUSE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
      3274 7983 3291 7991 3308 7995 3325 7952
      3324 7950 3324 7948 3323 7948 3324 7947
      3322 7945 3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0229Z 246DEG 46KT 3312 7980 3281 7968 

HAIL...<.75IN
WIND...60MPH
 
$$
789 
WWUS52 KCHS 040256
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT TUE MAY 3 2016

SCC015-019-040304-
/O.EXP.KCHS.SV.W.0022.000000T0000Z-160504T0300Z/
CHARLESTON SC-BERKELEY SC-
1056 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 1100 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM
BETWEEN THE GERMANTOWN AND SIMMONSVILLE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3307 7931 3298 7934 3298 7951 3289 7955
      3274 7983 3291 7991 3308 7995 3325 7952
      3324 7950 3324 7948 3323 7948 3324 7947
      3322 7945 3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 0253Z 247DEG 45KT 3312 7980 3281 7968 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:22 PM EDT, 39 minutes earlier.

Area forecast discussion, May 3, 9:22 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
922 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT AND PASS OFFSHORE
WEDNESDAY MORNING. A REINFORCING COLD FRONT WILL MOVE THROUGH THE
AREA EARLY THURSDAY. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION
FROM THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR
COLD FRONT MAY IMPACT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SEVERE WEATHER THREAT CONTINUES THROUGH 10 PM. A STRONG LINE
OF SEVERE THUNDERSTORMS IS MOVING THROUGH THE CENTRAL PORTION OF
OUR AREA AT APPROXIMATELY 920 PM...MOVING TO THE NORTHEAST AT A
PRETTY GOOD PACE. THE MAIN WEATHER HAZARDS FROM THIS LINE ARE
DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE CURRENT RAP IS
STILL INDICATING SBCAPES AROUND 1500 J/KG AHEAD OF THE LINE WITH
DCAPES AROUND 800 J/KG. THIS COULD HELP MAINTAIN THE LINE FOR
POTENTIALLY ANOTHER 1-3 HOURS. THOUGH...THIS DOES NOT MEAN IT WILL
DEFINITELY STAY SEVERE THE ENTIRE TIME. THE SEVERE THREAT WILL
DECREASE AS THE EVENING/NIGHT PROGRESSES DUE TO A STABILIZING
ATMOSPHERE AND THE COLD FRONT WITH DRIER AIR APPROACHING OUR AREA.
THOUGH...STRONG STORMS MAY MAINTAIN UNTIL ABOUT MIDNIGHT,

POPS WILL PERSIST IN THE OVERNIGHT HOURS...MAINLY FROM REMNANT
SHOWERS. THESE WILL DECREASE AROUND DAYBREAK AS THE FRONT
APPROACHES. FOR ABOUT THE PAST WEEK OUR NIGHT TIME LOWS HAVE BEEN
FAR ABOVE NORMAL AND THAT SHOULD BE THE CASE AGAIN TONIGHT WITH
THE COOL ADVECTION NOT MAKING IT IN UNTIL LATE. LOWER 60S NW TIER
WILL BE COMMON...MID AND UPPER 60S MOST ELSEWHERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LOW INITIALLY CENTERED OVER THE NORTHERN GREAT
LAKES WILL SHIFT INTO THE OHIO RIVER VALLEY THROUGH THE DAY. AT THE
SURFACE...A COLD FRONT WILL HAVE SHIFTED OFFSHORE IN THE
MORNING...RESULTING IN PRECIP CHANCES QUICKLY DECREASING AND
BECOMING LIMITED TO THE COASTAL WATERS. DEEP WESTERLY FLOW WILL DRY
OUT THE COLUMN WITH SKIES BECOMING MOSTLY SUNNY BY THE AFTERNOON.
HIGH TEMPERATURES SHOULD STILL BE ABLE TO REACH NEAR NORMAL IN THE
UPPER 70S TO AROUND 80. WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED
TO BE MUCH COOLER THAN RECENT DAYS...ALTHOUGH STILL AROUND EARLY MAY
NORMALS. LOWS FORECAST TO RANGE FROM LOW 50S INLAND TO UPPER 50S AT
THE BEACHES.

THURSDAY...A DEEP UPPER TROUGH WILL BE ENCOMPASSING THE EASTERN HALF
OF THE COUNTRY. MAIN VORT LOBE ASSOCIATED WITH THE LOW CENTER WILL
SHIFT EAST ACROSS THE MID-ATLANTIC STATES THROUGH THE DAY...HELPING
TO GENERATE A SURFACE LOW OVER THE NC OUTER BANKS. GIVEN THE FORCING
IN PLACE...HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN
ZONES IN CLOSER PROXIMITY TO THE AFOREMENTIONED FEATURES. MOISTURE
WILL BE QUITE LIMITED SO NO SUBSTANTIAL ACCUMULATIONS EXPECTED.
PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE LOW FORMS SO NORTHWEST
WINDS COULD GET A BIT GUSTY IN THE AFTERNOON...ROUGHLY 25 TO 30 MPH.
DESPITE MOSTLY SUNNY SKIES...LINGERING COOL ADVECTION WILL LIMIT
HIGHS TO THE LOW 70S. THURSDAY NIGHT...LOWS FORECAST TO BE SEVERAL
DEGREES BELOW NORMAL...AROUND 50 AWAY FROM THE IMMEDIATE COAST.

FRIDAY...THE UPPER LOW AND SURFACE REFLECTION WILL BE POSITIONED
SOMEWHERE OFF THE VIRGINIA COAST AT DAYBREAK. THESE FEATURE ARE
EXPECTED TO WEAKEN AS THEY LIFT NORTHEAST...ALLOWING HIGH PRESSURE
TO BUILD IN FROM THE WEST THROUGH THE DAY. IT SHOULD BE QUITE A
PLEASANT DAY WITH MOSTLY SUNNY SKIES AND LOW HUMIDITY. HIGHS WILL
STILL BE A BIT COOLER THAN NORMAL...MAINLY IN THE MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GOOD AGREEMENT SHIFTING THE TROUGH AXIS FROM JUST OFF
THE EAST COAST FRIDAY NIGHT TO FAR OFFSHORE BY SUNDAY. ZONAL FLOW
OVERSPREADS OUR AREA ON SUNDAY FOLLOWED BY A WEAK RIDGE BUILDING
FROM THE CENTRAL U.S. ON MONDAY. OVERALL WE EXPECT DRY CONDITIONS
THROUGH THIS PERIOD WITH TEMPERATURES TRENDING UPWARD EACH DAY.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
CLUSTERS OF SHRA/TSRA WILL IMPACT THE TERMINALS EARLY TONIGHT IN
ADVANCE OF A COLD FRONT. THE WORST CONDITIONS HAVE ALREADY PASSED
KSAV. WE ARE SHOWING A 2 HOUR TEMPO WINDOW AT KCHS WITH A BOUT
MVFR CEILINGS IN -TSRA FROM 02-04Z.

THERE IS STILL A RISK FOR ANOTHER SHRA OR TSRA LATER TONIGHT INTO
EARLY WEDNESDAY UNTIL THE PASSAGE OF A COLD FRONT...BUT FOR THE
MOST PART VFR CONDITIONS WILL PREVAIL OVERNIGHT TONIGHT INTO
WEDNESDAY.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
TONIGHT...A DECENT PACKING OF THE GRADIENT WILL PREVAIL BETWEEN AN
APPROACHING COLD FRONT THAT MOVES INTO OUR COASTAL WATERS AROUND
DAYBREAK WEDNESDAY AND A HIGH PRESSURE RIDGE TO THE SOUTH/SE OF
THE AREA. WARM ADVECTION IN ADVANCE OF THE FRONT WILL BE TAPER THE
AMOUNT OF MIXING AND ONCE CONVECTION MOVES IN THIS WILL ALSO MESS
UP THE SYNOPTIC PATTERN. THUS WE HAVE NOTHING HIGHER THAN ABOUT
15-18 KT. SEAS ON AVERAGE WILL BE 4 FT OR LESS. MARINERS ARE
ADVISED THAT STRONG TO SEVERE STORMS WILL MOVE IN DURING THE FIRST
PART OF THE NIGHT...SOME OF WHICH WILL PRODUCE WIND GUSTS IN
EXCESS OF 40 OR PERHAPS 50 KT...LARGE HAIL..FREQUENT LIGHTNING AND
VERY HEAVY RAINS. STAY IN PORT OR SEEK SAFE HARBOR IF STORMS
APPROACH. MONITOR NOAA WEATHER RADIO ALL HAZARDS.

WEDNESDAY THROUGH SUNDAY...MARINE CONDITIONS WILL DETERIORATE
BEGINNING WEDNESDAY NIGHT/EARLY THURSDAY AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN LOW PRESSURE OVER THE MID ATLANTIC STATES AND HIGH
PRESSURE TO THE WEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA
WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT.
SEAS WILL BUILD TO 3-5 FT. CONDITIONS WILL BEGIN TO IMPROVE BY
FRIDAY MORNING. HIGH PRESSURE WILL RETURN FRIDAY AND PERSIST OVER
THE WEEKEND WITH WINDS GENERALLY 15 KT OR LESS. SEAS ON AVERAGE
LATE WEEK INTO THE WEEKEND 1-3 FEET.

&&

.EQUIPMENT...
THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL
METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS
INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A
SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK.

THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE
VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER
REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
EQUIPMENT...
Hazardous weather outlook, May 3, 4:25 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 3 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-042030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
425 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THERE MAY EVEN BE AN ISOLATED TORNADO. IN ADDITION...THERE
WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WITH ANY
THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL
BE THE GREATEST THROUGH 10 PM...BUT THE HIGHEST RISK IN THE
CHARLESTON...BEAUFORT AND SAVANNAH AREAS IS NOT UNTIL AFTER 6 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGH THIS EVENING.
BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR
IF A WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-042030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
425 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE COASTAL WATERS EARLY TONIGHT AS A COLD FRONT APPROACHES
THE AREA. THERE IS A RISK THAT A FEW OF THESE STORMS COULD BECOME
SEVERE WITH WINDS IN EXCESS OF 50 KT AND HAIL THE SIZE OF PENNIES
OR LARGER. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE RISK FOR
HAZARDOUS WEATHER WILL BE THE GREATEST BETWEEN 6 PM AND 10
PM...ALTHOUGH THE RISK COULD LINGER FOR MUCH OF THE NIGHT.

MARINERS ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO SEEK SAFE HARBOR
SHOULD THREATENING WEATHER APPROACH OR IF A SPECIAL MARINE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-042030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
425 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 3, 8:53 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     MELDRIM                 32.14N  81.38W
05/03/2016                   EFFINGHAM          GA   FIRE DEPT/RESCUE

            TREE REPORTED DOWN ON 5TH STREET NEAR THE MELDRIM POST
            OFFICE. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600193

JMC
Local storm report, May 3, 8:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     3 SE NEVILS             32.23N  81.72W
05/03/2016                   BULLOCH            GA   SOCIAL MEDIA

            SOCIAL MEDIA USER POSTED PICTURE OF TREE DOWN ON RED
            HILL CHURCH ROAD. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600194

JMC
Special weather statement, May 3, 9:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE MAY 3 2016

SCZ043-044-040215-
DORCHESTER SC-INLAND COLLETON SC-
921 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 1015 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSONVILLE...OR 9 MILES NORTHEAST OF
YEMASSEE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...GIVHANS FERRY STATE PARK...COTTAGEVILLE...
ROUND O...KNIGHTSVILLE...GIVHANS AND RITTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3270 8079 3283 8089 3310 8042 3300 8020
TIME...MOT...LOC 0121Z 238DEG 41KT 3277 8072
Local storm report, May 3, 9:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND DMG     2 E NEWINGTON           32.59N  81.47W
05/03/2016                   SCREVEN            GA   911 CALL CENTER

            TREE REPORTED DOWN NEAR THE INTERSECTION OF WOODPECKER
            TRAIL AND RUNS BRANCH ROAD. TIME ESTIMATED BASED ON
            RADAR.

&&

EVENT NUMBER CHS1600195

JMC
Local storm report, May 3, 9:38 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
938 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     4 NE KILDARE            32.58N  81.42W
05/03/2016                   EFFINGHAM          GA   911 CALL CENTER

            TREE REPORTED DOWN ON PRYOR ROAD. TIME ESTIMATED BASED
            ON RADAR.

&&

EVENT NUMBER CHS1600196

JMC
Local storm report, May 3, 9:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     4 ENE PINELAND          32.63N  81.10W
05/03/2016                   JASPER             SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED A TREE DOWN IN THE ROADWAY
            AT THE INTERSECTION OF PINELAND ROAD AND HWY 652. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600197

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:03 PM EDTSpecial Weather StatementCHSBeaufort27 min
May 3, 8:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper61 min
May 3, 8:16 PM EDTSpecial Marine WarningCHS119 min
May 3, 8:29 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton49 min
May 3, 8:42 PM EDTSpecial Weather StatementCHSDorchester33 min
May 3, 9:16 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester59 min
May 3, 9:21 PM EDTSpecial Weather StatementCHSColleton, Dorchester54 min
May 3, 9:54 PM EDTSpecial Marine WarningCHS2 hr
May 3, 10:09 PM EDTSpecial Marine WarningCHS96 min
May 4, 12:02 AM EDTSpecial Marine WarningCHS88 min
May 4, 3:39 PM EDTSmall Craft AdvisoryCHS36 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.